MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): street: (b)(6).G4 ¿ pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook de vice is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, unknown foreign matter was found upon opening the sterile package of a nester platinum embolization microcoil.The procedure was completed by using another new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.As reported, unknown foreign matter was found upon opening the sterile package of a nester platinum embolization microcoil.The procedure was completed by using another new device.There were no adverse effects reported to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one device in a prior to use condition.Upon visual examination foreign matter could be seen in several locations.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for the reported lot and records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The current instructions for use [t_ce_nec_rev4] state the following: "how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." the information provided upon review of the returned device, provided photos, and device evaluation suggests that the device was manufactured out of specification.However, review of the dmr, dhr, and ifu suggests that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that the cause of this event is a quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18888302
Report Number1820334-2024-00317
Device Sequence Number16912724
Product Code KRD
UDI-Device Identifier00827002269873
UDI-Public(01)00827002269873(17)271121(10)15082110
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-18-14-3-NESTER
Device Lot Number15082110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown